Thunderstorm Wind, Richmond (C)
- When
- June 11, 7:50 PM EST
- Where
- Richmond (C) County, Richmond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.550, -77.450
Several trees down throughout city.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 11, 3:20 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 420 PM EDT WED JUN 11 2003 RUNNING A LITTLE BEHIND THIS AFTN...SORRY FOR THE DELAY. ZONE/GRAPHICAL PRODUCTS ARE ALREADY SENT. FORCING/SHEAR REMAINS WEAK OVERNIGHT FOR ORGANIZED CONVECTION...HOWEVER WILL CONTINUE TO CARRY A MINIMAL CHANCE THIS EVENING WITH LINGERING CAPES OF 2500-3000 J/KG AND OUTFLOW BOUNDARIES/THERMAL TROUGH SERVING AS POTENTIAL TRIGGERING MECHANISMS. OTHERWISE...FAIRLY UNSETTLED WEATHER PATTERN TO PERSIST THROUGH MUCH OF THE NEXT WEEK...AS THE FRONT REMAINS NEARLY STATIONARY ACROSS THE MID ATLC REGION. THE BEST CHANCE OF ORGANIZED OR MORE WIDESPREAD CONVECTION WOULD BE ON SAT PER BOTH THE GFS/ETA...GIVEN THE RRQ FORCING/FGEN FROM THE NRN STREAM JET STREAK. LATE SAT NIGHT AND ON SUN...BACKDOOR FRONT SLOWLY WORKS S OF THE REGION AS NRN JET STREAK/UPPER CONFLUENCE ZONE SHIFTS NE OF OUR REGION (OVER NEW ENGLAND/N ATLC REGION)...WHICH IN TURN WILL GRADUALLY BUILD THE LOW LEVEL RIDGE WEDGE DOWN THE ATLC COAST. CHANCES FOR MORE RAIN INCREASE AGAIN TOWARD MIDWEEK (TUE/WED) AS A SRN STREAM UPPER SHORTWAVE TROUGH ADVANCES TOWARD THE MID ATLC...WITH THE SURFACE FRONT TO LIFT BACK NORTHWARD AS A WARM FRONT IN THE PROCESS. MARINE FCST...CONDITIONS TO REMAIN BELOW SCA CRITERIA THROUGH SAT. FCSTID = 13 SBY 69 87 70 86 / 30 40 30 40 OXB 66 79 70 77 / 30 40 30 40 ECG 73 88 72 88 / 20 30 30 40 ORF 72 91 71 88 / 20 30 30 40 PHF 71 91 72 88 / 30 40 30 40 AKQ 72 91 72 88 / 30 40 30 40 RIC 69 89 70 88 / 30 40 30 40 FVX 68 88 70 89 / 30 40 30 40 .AKQ... MD...NONE. NC...NONE. VA...NONE. HURLEY
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-112200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 1110 AM EDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... FIRST ACROSS CENTRAL AND SOUTHSIDE VIRGINIA...THEN ACROSS SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA LATE THIS AFTERNOON OR EARLY THIS EVENING. THUNDERSTORMS WILL MOVE SOUTHEAST AROUND 15 TO 20 MPH. SEVERE WEATHER IS NOT EXPECTED TODAY OVER THE MAJORITY OF THE REGION TODAY. HOWEVER...THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS...WITH WIND GUSTS TO 60 MPH AND HAIL TO THREE QUARTER INCH IN DIAMETER. IN ADDITION...HEAVY RAIN IN THUNDERSTORMS MAY PRODUCE PONDING ON ROADWAYS...AS WELL AS LOCALIZED FLOODING NEAR SMALL STREAMS OR CREEKS AND IN URBAN OR POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ. HURLEY
VAZ048-060-061-112315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
637 PM EDT WED JUN 11 2003
...STRONG THUNDERSTORMS MOVING TOWARD PRINCE EDWARD AND CUMBERLAND
COUNTIES...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF
HARDWARE TO 6 MILES WEST OF PAMPLIN CITY TO 30 MILES SOUTHWEST OF
DARLINGTON HEIGHTS...MOVING EAST AT 25 MPH.
THE THUNDERSTORMS WILL REACH...
PAMPLIN CITY AROUND 645 PM
ELAM AROUND 650 PM
PROSPECT AROUND 655 PM
DARLINGTON HEIGHTS AND FIVE FORKS AROUND 700 PM
TUGGLE AROUND 705 PM
HAMPDEN SYDNEY AND REEDS AROUND 715 PM
WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY DOWNPOURS.
REILLY
&&
LAT...LON 3773 7890 3723 7886 3681 7911 3691 7852
3733 7826 3783 7830VAZ048-049-060>063-066>069-112345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 716 PM EDT WED JUN 11 2003 ...STRONG THUNDERSTORMS MOVING THROUGH THE EASTERN VIRGINIA PIEDMONT... AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF STAGE JUNCTION TO 13 MILES WEST OF FINNEYWOOD...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL REACH... HAMPDEN SYDNEY AND REEDS AROUND 715 PM CALEDONIA AND KENTS STORE AROUND 720 PM TABSCOTT AND CUMBERLAND AROUND 725 PM HADENSVILLE AND CARTERSVILLE AROUND 730 PM TRENHOLM AND SUNNYSIDE AROUND 735 PM NUTBUSH AND APPLE GROVE AROUND 740 PM WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY DOWNPOURS. 18 && LAT...LON 3786 7822 3679 7882 3692 7823 3798 7761
VAZ049-060-062-063-067>071-120030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 745 PM EDT WED JUN 11 2003 ...STRONG THUNDERSTORMS ARE AFFECTING CENTRAL VIRGINIA... AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS FROM JUST EAST OF FARMVILLE TO EASTERN FLUVAVNNA COUNTY...MOVING EAST AT 35 MPH. THESE STORMS WILL AFFECT WESTERN NOTTOWAY...WESTERN AMELIA...POWHATAN...GOOCHLAND AND HANOVER COUNTIES THROUGH 830 PM. ANOTHER ISOLATED THUNDERSTORM IS ALONG THE GOOCHLAND...HENRICO COUNTY BORDER...MOVING EAST AT 35 MPH. THIS STORM HAS WEAKENED AND WILL PROVIDE A BRIEF DOWNPOUR TO WESTERN HENRICO COUNTY INTO CENTRAL HANOVER COUNTY THROUGH 8 PM. WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE EXPECTED WITH THE BAND OF STORMS...ALONG WITH HEAVY DOWNPOURS. ONE TO TWO INCHES OF RAIN LOCALLY...WILL LIKELY CAUSE PONDING OF WATER ON ROADWAYS. IF YOU ARE OUTSIDE AND CAN HEAR LIGHTNING...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. SEEK SAFE SHELTER UNTIL THE STORMS PASS. NS
VAZ063-064-067-068-070>074-080-083-120115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
827 PM EDT WED JUN 11 2003
...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTPELIER...TO
SHORT PUMP...TO AMELIA COURTHOUSE...MOVING EAST AT 35 MPH.
THE THUNDERSTORMS WILL REACH...
RICHMOND AND MANNBORO AROUND 830 PM
MILFORD AND MECHANICSVILLE AROUND 835 PM
BOWLING GREEN AND ASHLAND AROUND 840 PM
SPARTA AND FORT A.P. HILL AROUND 845 PM
BEULAHVILLE AND BELLWOOD AROUND 850 PM
CENTRAL POINT AND SUPPLY AROUND 855 PM
WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE EXPECTED
WITH THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.
REILLY
&&
LAT...LON 3808 7756 3762 7754 3702 7821 3704 7760
3764 7691 3817 7694The Norfolk radar (KAKQ), 74 km away, was scanning. The volume nearest the first event began at 00:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees down throughout city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365805.